Hail, Stevens
- When
- June 4, 2:30 AM CST
- Where
- Stevens County, 3 mi NE of Moscow
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.367, -101.167
The hail fell at a location 2 miles west of Cave, in Stevens county.
10 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 4, 2:00 AM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 300 AM CDT TUE JUN 4 2002 DAYS 1-2... FORECAST CHALLENGES FOR THIS PACKAGE WILL BE PRECIPITATION CHANCES AND TEMPERATURES. UPPER AIR ANALYSIS THIS EVENING SHOWED A COUPLED JET PATTERN OVER THE CENTRAL PLAINS WITH AREA FROM NORTHEAST COLORADO INTO NORTHWEST KANSAS AND SOUTHWEST NEBRASKA IN THE ZONE OF MAXIMUM LIFT. MID LEVEL BAROCLINIC ZONE WAS ALSO EVIDENT IN THE 700 MB ANALYSIS FROM NORTHEAST NEBRASKA INTO EASTERN COLORADO. DECENT LOW AND MID LEVEL MOISTURE WAS ALSO IN PLACE. SMALL WONDER THAT THIS AREA HAS SEEN WIDESPREAD THUNDERSTORMS THROUGH A GOOD CHUNK OF THE EVENING. THE LONG WAVE TROUGH THAT HAS BEEN ALONG THE WEST COAST FOR THE PAST FEW DAYS IS NOW HEADING EAST PER WATER VAPOR IMAGERY. ALSO, A FAST MOVING SHORTWAVE TROUGH WAS RIDING UP THE EAST SIDE OF THE LW TROUGH AND APPEARS TO BE HELPING KICK THE MCS OVER COLORADO AND NEBRASKA OUT TO THE NORTHEAST. A STRONGER SHORTWAVE WAS ALSO EVIDENT IN THE IMAGERY OVER SOUTHEAST ARIZONA. STARTING TO SEE SOME ENHANCEMENT ON THE IR SAT LOOP OVER NEW MEXICO WITH THIS FEATURE. AT THE SURFACE, THE FRONTAL BOUNDARY THAT HAD MOVED INTO SOUTHWEST KANSAS EARLIER HAD BECOME STATIONARY FROM JUST NORTH OF KEHA AND KLBL TO SOUTH OF KDDC AND KGBD. 06Z LAMP DATA AND SURFACE OBS SHOWED 2-4 MB PRESSURE RISES EARLIER OVER EASTERN COLORADO AND WESTERN KANSAS BUT THIS APPEARS TO BE SLACKENING OFF. THE FRONT SHOULD MAKE SOME MORE SOUTHWARD PROGRESSION BUT SHOULD GET HUNG UP IN THE PANHANDLES TODAY AS THE NEXT SHORTWAVE TROUGH MOVES OUT. CURRENT FORECAST FOR PRECIPITATION CHANCES LOOKS PRETTY GOOD AND HAVE ONLY MADE A FEW SMALL ADJUSTMENTS. THINK WE WILL SEE A BREAK IN PRECIPITATION EARLY TODAY AS THE LEADING SHORTWAVE MOVES PAST AND THEN CHANCES WILL BE INCREASING AGAIN THIS AFTERNOON AS THE NEXT ONE APPROACHES. WILL CONTINUE CURRENT FORECAST OF HIGH CHANCE POPS ACROSS THE AREA TODAY AND GO WITH LIKELY POPS TONIGHT OVER ALL BUT THE NORTHEAST WHERE THE EFFECTS OF THE FRONTAL LIFT AND UPPER DYNAMICS WILL BE THE LOWEST. TEMPERATURES TODAY WILL DEPEND ON WHERE AND HOW MUCH CLOUD COVER THERE WILL BE. BASED ON EXTRAPOLATING YESTERDAYS MAX TEMPS SOUTH BEHIND THE FRONT AND MODEL SOUNDINGS, IT APPEARS THAT THE GOING FORECAST FOR HIGHS TODAY AROUND 70 IN MOST AREAS WITH AROUND 80 IN THE KP28 AREA STILL LOOKS GOOD. TONIGHTS LOWS SHOULD FALL INTO THE LOWER 50S MOST AREAS WITH THE SOUTHEAST BEING THE WARMEST. ON WEDNESDAY THE UPPER TROUGH MOVES EAST OVER THE CENTRAL PLAINS WITH THE SURFACE FRONT SLIDING FARTHER SOUTH. THE ATMOSPHERE OVER WESTERN KANSAS WILL BE DRYING OUT AS SUBSIDENCE MOVES IN SO THINK PARTLY CLOUDY/MOSTLY SUNNY STILL LOOKS GOOD. THERE IS AN OUTSIDE CHANCE FOR SOME LINGERING SHOWERS IN THE SOUTHEAST PART OF THE CWA IN THE MORNING BUT LOOKS LIKE BEST MEAN RH AND UVVS WILL BE TO THE EAST AND SOUTH BY 12Z SO WILL LEAVE DRY FORECAST GOING IN THAT AREA. WITH MORE INSOLATION ON WEDNESDAY HAVE BUMPED UP MAX TEMPERATURES A CATEGORY OR SO ACROSS THE BOARD. DAYS 3-7... NO CHANGES PLANNED. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 72 52 79 54 / 50 70 0 0 GCK 70 50 78 52 / 50 70 0 0 EHA 71 51 77 53 / 50 70 0 0 LBL 72 51 79 53 / 50 70 0 0 HYS 69 51 78 54 / 50 50 0 0 P28 80 58 78 57 / 40 80 0 0 .DDC...NONE. GERARD/FINCH
KSZ030-043>045-061>064-074>078-084>088-040430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1004 PM CDT MON JUN 3 2002 ...THE SEVERE THUNDERSTORM WATCH NUMBER 375 HAS BEEN CANCELLED FOR THE FOLLOWING SO0UTHWEST KANSAS COUNTIES... CLARK...FINNEY...FORD...GRANT...GRAY...HAMILTON...HASKELL... HODGEMAN...KEARNY...LANE...MEADE...MORTON...NESS...SCOTT...SEWARD... STANTON...STEVEN...TREGO... SCATTERED SHOWERS AND THUNDERSTORMS OVER THE PAST FEW HOURS HAVE WEAKENED BELOW SEVERE LEVELS. ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER THIS AREA THROUGH MIDNIGHT, THE THREAT FOR SEVERE WEATHER IS OVER. AFTER MIDNIGHT SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE ACROSS MUCH OF WESTERN KANSAS, BUT THE MAIN THREAT FROM THESE STORMS WILL LIKELY BE PERIODS OF HEAVY RAINFALL. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON OUR WEBSITE AT: HTTP://WWW.CRH.NOAA.GOV/DDC && RB
The Dodge City radar (KDDC), 114 km away, was scanning. The volume nearest the first event began at 08:32 UTC.
10 hail. Local standard time, as filed.
The hail fell at a location 2 miles west of Cave, in Stevens county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306424, 5306425, 5306426, 5306427, 5306428, 5306429, 5306430, 5306431, 5306432, 5306433.